Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 9, NWS Tampa Bay, FL

October 5, 2021Citrus County, Hernando County, Florida

NWS Tampa Bay, FL issued this areal flood warning at Oct 5, 2021, 7:57 PM EDT for Citrus County, Hernando County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2021, 7:57 PM EDT (23:57 UTC)
Expired
Oct 5, 2021, 10:00 PM EDT
In force
2 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
None

Counties Citrus County, FL, Hernando County, FL

The radar

The Tampa radar (KTBW), 124 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

108 
WGUS42 KTBW 052357
FLWTBW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
757 PM EDT Tue Oct 5 2021

FLC017-053-060200-
/O.NEW.KTBW.FA.W.0009.211005T2357Z-211006T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Citrus FL-Hernando FL-
757 PM EDT Tue Oct 5 2021

The National Weather Service in Tampa Bay Ruskin has issued a

* Flood Warning for...
  Southern Citrus County in west central Florida...
  Northern Hernando County in west central Florida...

* Until 1000 PM EDT.

* At 757 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 1 and 2 inches of rain have fallen.

* Some locations that will experience flooding include...
  Homosassa Springs, Homosassa, Sugarmill Woods and Chassahowitzka.

Additional rainfall amounts of 1 to 1.5 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2891 8271 2892 8266 2878 8255 2868 8252
      2867 8259 2875 8269

$$

TBW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 5, 7:33 PM EDT, 24 minutes earlier.

Area forecast discussion, Oct 5, 7:33 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
733 PM EDT Tue Oct 5 2021

.DISCUSSION...
During the next 24 hours an upper low meanders aloft the lower
Mississippi Valley...while sprawling down over the northern Gulf
of Mexico...and upper level riding over Cuba and the Bahamas
stretches northeast across the Atlantic. At the surface...high
pressure in New England reaches down the eastern seaboard to
FL...a stalled front in the central Gulf coastal states extends
south...and a weak trough was over and just north of the Bahamas.

The features noted above will keep abundant moisture in place
with model PWAT values running from around 2 inches in the north
to 1.6 to 1.8 inches in the south. This is more than adequate to
support a chance of showers and a slight chance of storms.
Steering flow will be southerly to southwesterly with an easterly
surface flow...but shifting to westerly in the afternoon. The
greatest shower/storm coverage will be in the afternoon...with
the maximum heating of the day and some lift from the sea breeze.
Both the surface/sea breeze flow and steering flow stay light
with overall movement a slow drift to the east or northeast.

We still have some afternoon showers and a few storms strung out
along the coast but these will be winding down during the next
hour or 2...will then clean-up the near term weather and POPs.
Dry conditions over night then convection begins again later Wed
morning.

&&

.AVIATION...
06/00Z-06/24Z. SCT CU/SC under SCT-BKN mid and high clouds as winds
diminish and veer to easterly over night. Winds become SE and
increase some in the morning then go to SW in the afternoon...AOB
07KT. Have held TAFs at VFR with just VCSH AFT 19Z. But can not
rule out an ISOLD SHRA/TSRA with brief MVFR/LCL IFR toward the end
of the period.

&&

.MARINE...
Winds/seas no more than 10 knots/2 feet for the next few
day...mainly east or southeast but shifting to onshore near the
coast in the afternoons. Isolated to scattered showers and storms
will produce locally higher winds and seas.

&&

.Preliminary Point Temps/PoPs...
TPA  75  91  77  92 /  10  30  20  40
FMY  74  92  76  92 /  40  40  20  60
GIF  73  91  75  92 /  30  40  10  60
SRQ  73  90  76  90 /   0  30  20  40
BKV  72  90  71  91 /  20  40  10  40
SPG  77  89  78  89 /   0  30  20  40

&&

Sea Breeze Thunderstorm Regime For Tomorrow: 6

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE...09/Rude
UPPER AIR...97/Flannery
DECISION SUPPORT...97/Flannery

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.